MAUDE Adverse Event Report: PERMOBIL INC. PERMOBIL F5; POWERED WHEELCHAIR

PERMOBIL INC. PERMOBIL F5; POWERED WHEELCHAIR
Model Number F5
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Hip Fracture (2349)
Date of Event 01/04/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Received report stating as the end-user was operating their device out of doors, while traveling along a sidewalk, the chest support strap used for positioning came undone.This reportedly caused the end-user to fall forward in their seating and lose control of the device.Reports indicate they drove the device off the sidewalk and down an embankment.End-user reported the device maintained an upright position and they remained in the seating due to having incorporated the lap/positioning belt.End-user reported initially not realizing they were injured and continued to drive home.Later that evening, when being transferred out of the device, they noted being in considerable pain.The end-user was admitted into the hospital to where they was diagnosed with a fractured left hip.The end-user reported the chest strap was something his family had made (velcro) and attached to the chair to better secure him.End-user stated he was bed bound for approximately 40 days, and after that started utilizing the device again.Not until just recently did the end-user notify the service provider and permobil of the event as the device was fully operational.The end-user reports this event was solely due to the loss of their positioning and inability to control the device.No allegations were made that the device malfunctioned or deviated in any way to have attributed to this event.Service provider inspected the device and found it to be fully functional with only minor issues which are being attributed to damages sustained during the event.The dhr was reviewed and the device met specification prior to distribution.
 
Event or Problem Description
Received report claiming as end-user was driving along a sidewalk, they inadvertently hit a bump causing their chest strap to become undone.This reportedly caused them to lose positioning and slump forward, forcing the end-user to lose control of the device and drive off the sidewalk down an embankment.Reports indicate the end-user suffered an injury requiring hospitalization.

Brand Name
PERMOBIL F5
Common Device Name
POWERED WHEELCHAIR
Manufacturer (Section D)
PERMOBIL INC.
300 duke drive
lebanon TN 37090
MDR Report Key8670763
Report Number1221084-2019-00024
Device Sequence Number263658
Product Code ITI
UDI-Device Identifier17330818229844
UDI-Public17330818229844
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K143180
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberF5
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2019
Initial Report FDA Received Date06/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Weight66